CLARA S. P. CHAN, M.D.; CARMELITA U. TUAZON, M.D.; LAWRENCE S. LESSIN, M.D.
CHAN CSP, TUAZON CU, LESSIN LS. Amphotericin-B-Induced Thrombocytopenia. Ann Intern Med. 1982;96:332-333. doi: 10.7326/0003-4819-96-3-332
Download citation file:
Published: Ann Intern Med. 1982;96(3):332-333.
Despite its toxicity amphotericin B is the drug of choice for treatment of most fungal infections. The known adverse effects, including anemia, hypokalemia, hypomagnesemia, and renal insufficiency, are generally reversible when therapy is interrupted (1). Thrombocytopenia has been noted in patients receiving amphotericin B (2). However, because thrombocytopenia occurred with concomitant chemotherapy, the presence of sepsis, or an underlying malignancy such as leukemia in relapse, a definite cause-and-effect relation between amphotericin B and thrombocytopenia could not be established.
We describe a patient with acute leukemia in complete hematologic remission who developed reversible thrombocytopenia with two courses of amphotericin B for
Learn more about subscription options.
Register Now for a free account.
Hematology/Oncology, Platelet Disorders.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only